Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 94, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2009, 4:02 PM MDT for Goshen County, Laramie County, Platte County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2009, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 2, 2009, 5:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 78 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:57 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 2, 2:57 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MDT THU JUL 2 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY... MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER THE CWA BUT ONLY SOME TSTMS MAINLY BETWEEN KLAR AND KCYS SO FAR. SUBSIDENCE BEHIND TAIL END OF SHORTWAVE TROUGH LIFTING OUT THROUGH NERN WY CURRENTLY MAY BE DAMPENING THINGS JUST A BIT. HOWEVER...STRONGER SHORTWAVE IS LIFTING OUT OF EASTERN NV AND SWRN UT AND THIS FEATURE WILL CAUSE NUMEROUS SHOWERS/TSTMS OVER OUR CWA THROUGH TONIGHT AND EVEN INTO FRIDAY MORNING. ODDLY ENOUGH...IF TIMING OF THE LATTER SHORTWAVE IS LIKE THE NAM SHOWS...IT WILL BE EXITING LATER FRI AFTERNOON AND EARLY EVENING TO LIMIT OUR SEVERE CHANCES THEN. FOR THIS EVENING... A FEW SEVERE TSTMS ARE POSSIBLE PER SPC DAY1 OUTLOOK...WITH HAIL AND HEAVY RAIN THE MAIN THREATS. FLOW ALOFT WILL SLOWLY VEER FROM WSW TONIGHT TO MORE WESTERLY FRIDAY AND THEN WNW FRI NIGHT AND SAT. ANOTHER SHORTWAVE TROUGH LOOKS TO BE IN PLAY ON SATURDAY...SO SCATTERED MAINLY AFTERNOON AND EVENING TSTMS LOOK TO BE IN ORDER. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. WEAK ANTICYCLONIC FLOW WILL KEEP MONSOONAL FLOW AND THUNDERSTORM CHANCES GOING ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH THE WEEKEND. THE UPPER FLOW WILL SHIFT TO THE SOUTHWEST ON MONDAY AS THE UPPER LOW MOVING THROUGH THE NORTH PACIFIC DROPS SOUTHEAST INTO THE PACIFIC NORTHWEST. THIS WILL EFFECTIVELY SHUT OFF THE MONSOONAL FLOW WITH LITTLE RAIN FROM MONDAY THROUGH THURSDAY. && .AVIATION... SOME MVFR CEILINGS WILL DEVELOP LATER TONIGHT AND PERSIST FRIDAY MORNING ESPECIALLY OVER EAST CENTRAL WY AND THE NORTHERN NEBRASKA PANHANDLE FROM KDGW TO KCDR. MORE WIDESPREAD MVFR CEILINGS ARE LIKELY OVER THE WESTERN NEBRASKA PANHANDLE LATE FRIDAY NIGHT AND EARLY SATURDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY THOUGH THERE WILL BE WIDESPREAD CEILINGS FROM 6-8K FEET. && .FIRE WEATHER... MINIMAL CONCERNS AT MOST WITH FUELS STILL MAINLY GREEN AND RHS ABOVE CRITICAL VALUES PLUS NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT AND MUCH OF FRIDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JLH LONG TERM...EISE
Hazardous weather outlook, Jul 2, 10:42 AM MDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT THU JUL 2 2009 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-031130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1042 AM MDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND THIS EVENING. WITH PLENTY OF MOISTURE AND INSTABILITY AVAILABLE...SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL...HEAVY RAIN AND STRONG GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED PRIMARILY FRIDAY THROUGH MONDAY. SOME OF THE THUNDERSTORMS COULD BE STRONG ON FRIDAY...ESPECIALLY EAST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-031130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1042 AM MDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND PART OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THESE WILL PRODUCE SMALL HAIL...LOCALLY HEAVY RAIN AND BRIEF WIND GUSTS AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS... MAINLY FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 2, 1:51 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 151 PM MDT THU JUL 2 2009 WYZ066-069-022030- CHEYENNE FOOTHILLS-LARAMIE RANGE- 151 PM MDT THU JUL 2 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 230 PM MDT... AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANITE SPRINGS RESERVOIR...OR 20 MILES SOUTHEAST OF LARAMIE...MOVING EAST AT 10 MPH. HEAVY RAIN...DANGEROUS LIGHTNING AND SOME SMALL HAIL IS EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 337 AND 356. JLH
Special weather statement, Jul 2, 2:25 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT THU JUL 2 2009 WYZ066-069-022130- CHEYENNE FOOTHILLS-LARAMIE RANGE- 225 PM MDT THU JUL 2 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 330 PM MDT... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CRYSTAL LAKE RESERVOIR...OR 16 MILES WEST OF CHEYENNE...MOVING EAST AT 10 MPH. SMALL HAIL...BRIEF HEAVY RAIN AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 342 AND 361. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9. RJM
Special weather statement, Jul 2, 2:41 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 241 PM MDT THU JUL 2 2009 WYZ065-066-022145- LARAMIE RANGE-LARAMIE VALLEY- 241 PM MDT THU JUL 2 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY AND WESTERN LARAMIE COUNTIES UNTIL 345 PM MDT... AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF LARAMIE TO 6 MILES EAST OF LARAMIE...MOVING NORTHEAST AT 15 MPH. HEAVY RAIN...SMALL HAIL AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 307 AND 321. RJM
Local storm report, Jul 2, 3:03 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT THU JUL 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 8 N LARAMIE 41.43N 105.58W
07/02/2009 M1.00 INCH ALBANY WY TRAINED SPOTTER
HEAVY RAIN AND QUARTER SIZED HAIL.
&&
AAHLocal storm report, Jul 2, 3:20 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT THU JUL 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 8 N LARAMIE 41.43N 105.58W
07/02/2009 M1.00 INCH ALBANY WY TRAINED SPOTTER
HEAVY RAIN AND QUARTER SIZED HAIL.
0308 PM HAIL 6 N LARAMIE 41.40N 105.58W
07/02/2009 E1.75 INCH ALBANY WY TRAINED SPOTTER
MAJOR HAIL
&&
AAHSpecial weather statement, Jul 2, 3:27 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 327 PM MDT THU JUL 2 2009 WYZ066-067-069-022215- CHEYENNE FOOTHILLS-LARAMIE RANGE-PLATTE- 327 PM MDT THU JUL 2 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHERN PLATTE COUNTIES UNTIL 415 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF IRON MOUNTAIN...OR 29 MILES NORTHEAST OF LARAMIE...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RJM
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:05 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 55 min |
| Jul 1, 7:07 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 53 min |
| Jul 1, 7:26 PM MDT | Flash Flood Warning | CYS | Goshen | 104 min |
| Jul 2, 3:05 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 40 min |
| Jul 2, 3:44 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 41 min |
| Jul 2, 5:02 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 58 min |
| Jul 2, 5:07 PM MDT | Flash Flood Warning | CYS | Platte | 3 hr |
| Jul 1, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 53 min |
| Jul 1, 8:01 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 59 min |
| Jul 1, 8:55 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 41 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.